My Feet:(

Here are a couple more pictures from the New York archive. A scenic view from Central Park:

And, just because I thought it was weird, a Tim Hortons in lights:

It turns out that it was very smart of me to listen to my poor suffering oncologist who thinks I am slightly crazy and not fly off to NYC. A new and exciting side effect has decided to make an appearance and make my life even more fun.
I had noticed by the end of my first treatment that my hands were more sensitive to heat and cold and even opening water bottles made my hands sore. At the same time I noticed that the skin on the soles of my feet was beginning to slough off. There didn’t seem to be a problem until last week when I actually put shoes on 3 days in a row. My feet started to get sore and blisters started popping up even though I was wearing shoes that had not caused blisters before. Now walking is becoming a tad on the painful side. Great. Just when I get the energy to actualy leave the house and get some exercise. I can just feel those chemo drugs laughing at me.

Fortunately with a large supply of well placed Band-Aids (great product placement, eh? All I need is a picture) I  still had a good weekend.  Saturday started with brunch with a great pal from Victoria and her husband followed by High Tea with the NYC Ladies and Miss Anna who is a super star 🙂  I swear Ladies, this time next year tea will be at Alice’s Tea Cup.
Ian and I finished up the weekend with a fabulous French meal with Laura and Ian (yes, her husband is Ian too!), which would probably have been even more tasty with wine.  Again, next year.

My next treatment is scheduled for Wednesday. That is when I switch to taxol and herceptin.  The taxol is to continue with tumour shrinkage while the herceptin is supposed to limit the spread. I thought I would test out the Google and see what useful information I could find in preparation. I did learn that the red drug I had been on is often called the red devil which seems appropriate. 

I found lots of interesting information about both taxol and herceptin. The most horrifying thing is that herceptin has a 5 – 7 % chance of causing heart damage.  All in all that isn’t too bad since it is mostly treatable, but there has been one instance of death during the infusion. Crap. 
There is also a percentage of the population that can’t tolerate herceptin due to a heart condition.  I have mitral valve prolapse so hopefully that isn’t one of those conditions.
Herceptin is a monoclonal antibody that binds with the HER-2 gene of the tumour to prevent over-expression of the gene.  It is not uncommon for tumours to become resistant to herceptin.  Fingers crossed, not me.

For taxol there is just the usual side effects, hair loss, nose bleeds, joint pain, nausea, finger and toe nail damage, nerve damage in the hands and feet, decreased white cell, red cell, and platelet counts.  There is also a chance of allergic reaction during the infusion.  Mostly it is just hives and redness and the solution to the problem is Benadryl.  
Due to the risk of allergic reaction I have to go in Wednesday for taxol so my reaction can be thoroughly monitored and then I go back Thursday for the herceptin. 

Right now it is Monday morning so I think I will go have some more coffee and talk to my bone marrow to make sure my neutrophils are regenerating.  

One thought on “My Feet:(

  1. Hi Sheryl,

    I am so sorry about the foot blisters. I hope that they have subsided.

    Best of luck tomorrow. Fingers crossed that the taxol has no effects other than smashing cancer cells. And go neutrophils!

    Craig

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s